Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 27, 2006, 3:01 PM CDT for Hardin County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 3:01 PM CDT (20:01 UTC)
- Expired
- May 27, 2006, 5:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 272004 FFWMEG TNC071-272200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 500 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. HOURLY RAINFALL RATES BETWEEN 1 AND 3 INCHES AN HOUR WILL CONTINUE OVER THE WARNED AREA AS THUNDERSTORMS CONTINUE TO BACKBUILD OVER THE SAME AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK DAM. .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. TURN AROUND, DONT DROWN .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3509 8837 3500 8838 3501 8808 3512 8809 $$
1 follow-up statement
000 WGUS74 KMEG 272058 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 358 PM CDT SAT MAY 27 2006 TNC071-272108- HARDIN TN- 358 PM CDT SAT MAY 27 2006 ...THE FLASH FLOOD WARNING FOR HARDIN COUNTY IS CANCELLED... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3509 8837 3500 8838 3501 8808 3512 8809 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:43 PM CDT, 18 minutes earlier.
Area forecast discussion, May 27, 2:43 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 243 PM CDT SAT MAY 27 2006 .DISCUSSION... ANOTHER SUMMERLIKE DAY ACROSS THE MID SOUTH WITH HOT AND HUMID WEATHER CONTINUING. ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP AS DAYTIME HEATING...HIGH DEWPOINTS...AND A DECAYING MCV (MESOSCALE CONVECTIVE VORTEX) MOVES ACROSS THE AREA. MLCAPES ARE BETWEEN 3000-4000J/KG AND THIS STRONG INSTABILITY COMBINED WITH WEAKENING CAP WILL ALLOW FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE AFTERNOON. DEEP LAYER SHEAR REMAINS WEAK BUT THE STRONG INSTABILITY WILL SUPPORT ISOLATED PULSE SEVERE STORMS. THE STRONGEST ACTIVITY MAY PRODUCE ISOLATED LARGE HAIL AND WIND DAMAGE. THESE STORMS SHOULD DIMINISH IN INTENSITY LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. UPPER LEVEL RIDGING OVER THE MID SOUTH TODAY WILL SLIDE EAST OF THE AREA BY SUNDAY. THIS WILL ALLOW FOR A DEEP SOUTHERLY FLOW TO BECOME ESTABLISHED FOR THE END OF THE WEEKEND AND FIRST HALF OF NEXT WEEK. THIS SOUTHERLY FLOW IN THE LOW LEVELS AND ALOFT WILL TRANSPORT DEEPER MOISTURE NORTHWARD FROM THE GULF OF MEXICO. IN ADDITION...WEAK UPPER LEVEL SHORTWAVE DISTURBANCES WILL TRAVERSE THE AREA OVER THE NEXT COUPLE OF DAYS IN THE SOUTH TO SOUTHWEST FLOW ALOFT. THESE WEAK UPPER SYSTEMS COMBINED WITH DEEPER MOISTURE AND INSTABILITY WILL LEAD TO AN OVERALL INCREASE IN THUNDERSTORM COVERAGE THROUGH THE FIRST PART OF NEXT WEEK. WITH INCREASED CLOUD COVER AND THUNDERSTORM COVERAGE TEMPERATURES SHOULD BE SLIGHTLY COOLER...BUT HUMIDITY LEVELS SHOULD STILL REMAIN HIGH. BY MID-WEEK...THE UPPER FLOW WILL TRANSITION TO AN INCREASINGLY ZONAL FLOW AS A LARGE WESTERN U.S. TROUGH LIFTS NORTHEAST INTO THE NORTHERN PLAINS STATES. UPPER LEVEL RIDGING WILL THEN BUILD INTO THE WESTERN STATES BEHIND THIS LIFTING TROUGH AND WILL SEND A NORTHERN STREAM SHORTWAVE SOUTHEAST TOWARDS THE AREA LATER WEDNESDAY AND THURSDAY. AS THIS SHORTWAVE DISTURBANCE APPROACHES IT WILL HELP TO PUSH A SURFACE COLD FRONT SLOWLY ACROSS THE AREA. INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THIS SYSTEM. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH FOR FRIDAY AND INTO NEXT WEEKEND WITH SLIGHTLY COOLER AND LESS HUMID CONDITIONS UNDER RETURNED NORTHWESTERLY FLOW ALOFT. WILL NEED TO WATCH FOR UPPER LEVEL SHORTWAVES IN NORTHWESTERLY FLOW ALOFT AND POSSIBLE MCS DEVELOPMENT...BUT FOR NOW WILL KEEP THIS PORTION OF THE FORECAST DRY. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 92 74 91 / 10 20 10 30 MKL 69 91 70 90 / 10 30 10 30 JBR 70 92 70 89 / 10 20 10 30 TUP 70 92 71 91 / 10 30 10 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, May 27, 3:36 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT SAT MAY 27 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281045- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 336 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 28 min |
| May 26, 7:08 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 37 min |
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 16 min |
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 26 min |
| May 26, 7:44 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 31 min |
| May 26, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 33 min |
| May 26, 8:40 PM CDT | Flash Flood Warning | MEG | Dyer, Lauderdale | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.